I’ve been on the Depo shot for a year and a half, I started do to very heavy and painful periods. For about a month now I’ve had horrible cramps in my stomach and lower back, and now blood clots. It’s feels like having a period but no actual blood. This hasn’t happened since starting Depo so I’m worried something is wrong.
It can happen with Depo. Especially as you're approaching the 2 years limit.
The Manufacturer advises that you should not be on Depo for more than 2 years (see their prescriber info sheet on their website). They say if you've no other option for contraception, then you should take breaks every couple of years, and have an MRI scan after a significant time of being on it, to check your bone density. This is because Depo is known to thin your bones, as well as causing other issues.
Lots of women get problems with bleeding around the 2-3 years point, especially. It seems to be your body's way of telling you it needs a break.
The lining of the womb seems to build up whilst you're on Depo. That's something I had a lot of problems with. It just sporadically came away. Especially after intercourse when the cervix had been disturbed.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.